Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 15, 2006, 4:35 AM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 4:35 AM CDT (09:35 UTC)
- Expired
- Aug 15, 2006, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 237 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 150940
FFWMAF
TXC243-151230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 730 AM CDT
* AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AN AREA OF PERSISTENT SHOWERS AND THUNDERSTORMS MOVING SLOWLY
EASTWARD AROUND 10 MPH OVER JEFF DAVIS COUNTY. WIDESPREAD RAINFALL
AMOUNTS AROUND ONE HALF INCH PER HOUR WERE DETECTED OVER THIS AREA
SINCE 2 AM CDT...AND COULD PERSIST THROUGH 600 AM CDT. ANY
THUNDERSTORMS THAT MOVE OVER JEFF DAVIS COUNTY WILL BE CAPABLE OF
PRODUCING RAINFALL AMOUNTS OVER ONE INCH PER HOUR.
* MOST OF THE HEAVY RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3057 10453 3044 10386 3068 10349 3108 10410
3077 10470
$$1 follow-up statement
000
WGUS74 KMAF 151106
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 AM CDT TUE AUG 15 2006
TXC243-151230-
JEFF DAVIS-
604 AM CDT TUE AUG 15 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR JEFF
DAVIS COUNTY...
AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AROUND 10 MPH
OVER JEFF DAVIS COUNTY. ALTHOUGH RAINFALL AMOUNTS HAVE TAPERED
OFF...SHOWERS AND THUNDERSTORMS WERE DEVELOPING AND MOVING
NORTHEASTWARD INTO JEFF DAVIS COUNTY. THEREFORE...ADDITIONAL
MODERATE TO HEAVY RAINFALL APPEARS LIKELY THROUGH 700 AM CDT.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
LAT...LON 3057 10453 3044 10386 3068 10349 3108 10410
3077 10470
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 4:27 AM CDT, 8 minutes earlier.
Area forecast discussion, Aug 15, 4:27 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CDT TUE AUG 15 2006
.SHORT TERM...
MUCH MOISTURE AND SEVERAL MID AND UPPER LEVEL FEATURES RESULTING
IN A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF
THE CWA THIS MORNING. THINK THE CURRENT CONVECTION WILL PERSIST
INTO THE MORNING HOURS BEFORE DIMINISHING SOMEWHAT.
THEREFORE...HAVE GONE WITH FAIRLY HIGH POPS OVER MOST AREAS
CURRENTLY RECEIVING RAINFALL NOW.
AFTER THE CURRENT AREA OF PRECIPITATION DWINDLES SOMETIME DURING THE
MORNING...THINK WELL SEE CONVECTION REDEVELOP THIS AFTERNOON...BUT
MAINLY OVER THE WESTERN THIRD OR SO OF THE CWA. THIS DUE TO COPIOUS
AMOUNTS OF MOISTURE THROUGH THE ATMOSPHERE...MID LEVEL SHORTWAVE
TROUGHS ADVERTISED BY BOTH THE GFS AND WRF TRANSLATING OVER THE
AREA...AND POSSIBLY THE TUTT LOW OVER CENTRAL TEXAS AFFECTING
EASTERN PORTIONS OF THE CWA...ESPECIALLY BY THIS EVENING. THINK
RAINFALL AMOUNTS OVER THE EASTERN CWA WILL STAY FAIRLY LIGHT DURING
MUCH OF THE DAY SINCE THE ATMOSPHERE IS BEING WORKED OVER NOW. THE
SAME CAN BE SAID FOR SOUTHEAST NEW MEXICO...SOUTH TO THE DAVIS
MOUNTAINS. HOWEVER...THINK THUNDERSTORMS MAY BE ABLE TO REGENERATE
OVER PORTIONS OF THE WESTERN CWA TIS AFTERNOON...ESPECIALLY BETWEEN
THE DAVIS MOUNTAINS AND BIG BEND REGION...AND FURTHER WEST. HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS...AND SINCE MANY AREAS
ALONG AND WEST OF THE PECOS RIVER HAVE RECEIVED MUCH RAIN THE LAST
FES DAYS...WILL CONTINUE THE FLASH FLOOD WATCH THERE TODAY. COULD
SEE ADDITIONAL HEAVY RAINFALL OVER THE WESTERN CWA TONIGHT...BUT
WILL PUT THE WATCH OUT UNTIL 400 PM AND ALLOW THE DAYSHIFT TO
REASSESS THE SITUATION.
TEMPERATURES WILL PROBABLY END UP CLOSER TO THE COOLER MAVMOS...
THAN THE WARMER METMOS DUE TO EXTENSIVE CLOUD COVER AND
RAIN.
.LONG TERM...
AN UPPER LEVEL RIDGE WILL EXPAND OVER THE SOUTHERN CONUS WITH WEAK
UPPER LEVEL DISTURBANCES MOVING AROUND ITS FRINGES. MONSOONAL
MOISTURE WILL CONTINUE TO SPREAD ACROSS THE WESTERN CWA ON THE
WESTERN EDGE OF THE HIGH. THE RIDGE WILL CONTINUE TO EXPAND
WESTWARD THROUGH FRIDAY PUSHING THE MOISTURE TO THE WEST WITH IT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE CWA AGAIN ON
WEDNESDAY WITH THE HIGHEST POPS OVER THE WESTERN AREAS. WITH
ABUNDANT MOISTURE OVER THE REGION...HEAVY RAINFALL CAN BE EXPECTED
WITH THE THUNDERSTORMS ESPECIALLY OVER THE WESTERN AREAS. THE RAIN
CHANCES WILL DECREASE OVER THE AREA BEGINNING THURSDAY AS THE UPPER
RIDGE EXPANDS WESTWARD. POPS WILL INCREASE SLIGHTLY AGAIN DURING
THE WEEKEND AS THE RIDGE WEAKENS ALLOWING UPPER LEVEL DISTURBANCES
INFRINGE ON THE CWA.
TEMPERATURES WILL GENERALLY BE AROUND NORMAL THROUGH THE LONG TERM.
A SLIGHT WARMING TREND CAN BE EXPECTED DURING MID WEEK AS THE UPPER
HIGH STRENGTHENS OVER THE AREA. TEMPERATURES WILL BE SLIGHTLY
COOLER AGAIN BY THE WEEKEND AS THE HIGH WEAKENS AND THE UPPER LEVEL
DISTURBANCES BEGIN TO AFFECT THE AREA. GENERALLY WENT WITH A BLEND
OF GFS AND NAM SOLUTIONS FOR TEMPERATURES...AND A BLEND OF GFS AND
MAV MOS FOR DEWPOINT AND WIND GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 87 71 93 71 / 40 40 20 10
CARLSBAD NM 85 66 89 67 / 60 50 30 20
DRYDEN TX 93 73 94 72 / 50 50 20 20
FORT STOCKTON TX 88 69 93 70 / 60 50 20 20
GUADALUPE PASS TX 78 64 82 63 / 50 60 30 20
HOBBS NM 83 68 91 69 / 60 40 30 20
MARFA TX 80 61 82 61 / 60 60 20 20
MIDLAND INTL AIRPORT TX 87 71 94 70 / 60 40 20 20
ODESSA TX 87 70 94 70 / 60 40 20 20
WINK TX 89 72 96 73 / 60 50 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 4 PM CDT TUESDAY FOR THE FOLLOWING
ZONES...EDDY COUNTY PLAINS...AND GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT TUESDAY FOR THE FOLLOWING
ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...PECOS...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...AND WARD.
&&
67/54Hazardous weather outlook, Aug 14, 2:04 PM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT MON AUG 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 204 PM CDT MON AUG 14 2006 /104 PM MDT MON AUG 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY OVER A GOOD PORTION OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND TONIGHT. AREAS ALONG AND WEST OF A LAMESA...CRANE...PRESIDIO LINE WILL HAVE THE BEST CHANCES FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAIN. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS. THROUGH EARLY TOMORROW MORNING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THIS HEAVY RAINFALL COULD PRODUCE FLASH FLOODING IN THESE AREAS... ESPECIALLY SINCE HEAVY RAIN HAS FALLEN IN MANY OF THESE AREAS IN THE LAST 24 TO 48 HOURS. MORE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND LOWER TRANS PECOS. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL IN ADDITION TO WIND GUSTS OVER 50 MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL MODERATE TO HEAVY RAINFALL MAY MATERIALIZE ON TUESDAY...PARTICULARLY OVER SOUTHEASTERN NEW MEXICO...SOUTHWARD THROUGH THE DAVIS MOUNTAINS AND BIG BEND REGION. INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST STATEMENTS... ADVISORIES...AND POSSIBLE WATCHES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT... MAINLY DUE TO THE POTENTIAL FOR FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 23 min |
| Aug 14, 8:37 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 53 min |
| Aug 15, 1:20 AM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Aug 15, 1:40 AM CDT | Flash Flood Warning | MAF | Crane, Ector | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.